MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If explanted; give date: n/a (not applicable).Lens remains implanted.Device evaluation: the product was not returned to the manufacturing site as it remains implanted; therefore, the complaint issue reported was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no additional complaint has been received from this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a clinical study subject had tecnis symfony intraocular lens (iol) bilateral implants.A model zxr00 lens was implanted in the subject's left (os) eye on (b)(6) 2019.At the three months visit on (b)(6) 2019, the subject reported being slightly bothered with difficulty driving due to halos, starbursts and glare, and being moderately bothered by low light vision, causing difficulty reading.At this visit the patient¿s monocular best corrected visual acuity (bcdva) was 20/20 right eye (od) and 20/32 os, with mild posterior capsular opacification (pco) in the os and trace in od.The subject also mentioned to the surgeon that she has been having these symptoms since surgery.Her pre-op visual acuity was: uncorrected distance vision (ucdv) 20/25 os, best corrected distance vision (bcdv) 20/15 os.The subject returned for a 4-month study visit on (b)(6) 2019, and reported the following symptoms: slightly bothered by halos causing difficulty with driving; moderately bothered with starbursts causing difficulty with driving; very bothered with multiple/double vision causing difficulty watching television; very bothered by glare causing difficulty driving; and moderately bothered by poor low light vision, causing difficulty with reading.Monocular best-corrected distance visual acuity at this visit was 20/20 od, and 20/40 os ¿ the poor vision os was caused by double vision.Following this visit the site planned to do a photorefractive keratectomy (prk) enhancement on the left eye only following study exit.The prk enhancement took place on (b)(6) 2019.The patient returned on (b)(6) for a one-month post-prk visit.The best corrected distance visual acuity (bcdva) for the left eye at this visit was 20/25.No additional intervention is anticipated.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9604682
Report Number2648035-2020-00065
Device Sequence Number2573414
Product Code POE
UDI-Device Identifier05050474579118
UDI-Public(01)05050474579118(17)231213
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date01/18/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005